MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CRBM SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CRBM SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8892382
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a higher than expected vitros crbm result was obtained from a single level of non-vitros biorad multiqual unassayed controls, lot 56720 tested on a vitros 5600 integrated system.The assignable cause of the event could not be determined.Pre-analytical sample mix-up is a potential cause of the event.Three biorad level 1 results were obtained using the calibration curve from which the higher than expected vitros crbm result of 7.42 ug/ml was obtained, and two of the three results were lower than expected.The customer stated pre-analytical sample mix-up did not occur, however, provided no evidence as to why it did not occur.Acceptable vitros crbm results were obtained using two different calibration events using slide lot 3914-0123-6585 without performing any actions to optimize vitros crbm performance, therefore, a slide-related performance issue did not likely contribute to the event.No diagnostic within-run precision testing was performed to assess the performance of the vitros 5600 integrated system, however, since acceptable vitros crbm performance was obtained using two different calibration events, an instrument related performance issue did not likely contribute to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros product crbm slides, lot 3914-0123-6585.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected vitros crbm result was obtained from a single level of non-vitros biorad multiqual unassayed controls, lot 56720 tested on a vitros 5600 integrated system.Biorad lot 56720 level 1 crbm result of 7.42 ug/ml vs.The expected result of 3.75 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros crbm result was obtained from a non-patient quality control fluid, however, the investigation could not rule out that patient samples would be affected if the event were to recur undetected.There was no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CRBM SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18855595
Report Number1319809-2024-00029
Device Sequence Number14287327
Product Code KLT
UDI-Device Identifier10758750005185
UDI-Public10758750005185
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2024
Device Catalogue Number8892382
Device Lot Number3914-0123-6585
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Initial Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown